Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 113, NWS Shreveport, LA

March 7, 1998Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 7, 1998, 7:40 AM CST for Winn Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 1998, 7:40 AM CST (13:40 UTC)
Expired
Mar 7, 1998, 8:15 AM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1998-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1998-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS1 KSHV 071342 RRA
SVRSHV
LAC127-071415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CST SAT MAR 7 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT LA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 AM CST
FOR THE FOLLOWING AREA...

IN NORTH CENTRAL LOUISIANA

   ...WINN PARISH

AT 738 AM CST...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE
THUNDERSTORM 10 MILES NORTHWEST OF WINNFIELD. THIS STORM WAS MOVING
TO THE NORTHEAST AT 30 MPH. LARGE HAIL TO ONE INCH IN DIAMETER OR
LARGER IS LIKELY WITH THIS STORM AS IT MOVES THROUGH NORTHERN WINN
PARISH. THE STORM WILL PASS NEAR DODSON BY 745 AM.


THIS THUNDERSTORM WILL PRODUCE LARGE HAIL. DO NOT REMAIN OUTSIDE...
HEAD FOR A STRONG BUILDING.

4/18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:00 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 7, 3:00 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST SAT MAR 7 1998

UPPER LOW OVER THE SOUTHWEST WILL MOVE EAST AND BE OVER NORTHERN AR
BY 48 HOURS. WITH SURFACE LOW DEVELOPING OVER WEST TX TODAY AND MOVING
TO SOUTHERN ILLINOIS BY END OF PERIOD. FRONTAL BOUNDARY EARLY THIS
MORNING FROM NEAR BRO TO JAN SHOULD MOVE NORTH TODAY AND SERVE AS FOCUS
FOR POSSIBLE SEVERE TSTMS TODAY...AND POSSIBLY SOME AGAIN THIS EVENING
AS FRONT/DRY LINE MOVES ACROSS AREA. EXPECT FRONT TO EXTEND FROM
NORTHWEST AR TO NEAR SHV TO NEAR HOU BY 07/06Z...BUT WINDS SHOULD
REMAIN SOUTH TO SOUTHWEST AS SYSTEM BEGINS TO OCCLUDE AND SHIFT TO THE
WEST EARLY SUNDAY. ETA HINTS AT POSSIBLE SEVERE TSTMS OVER NORTHEAST
TX INTO SOUTHWEST AR TONIGHT AS COLD POOL MOVES ACROSS. TO SAY THE
LEAST AN INTERESTING WEATHER DAY SHOULD UNFOLD. WILL NOT TO FAR FROM
QUIDANCE...BUT PROBABLY GO CLOSER TO FAN NUMBERS. TEMPS SHOULD NOT
WARM TO MUCH ON SUNDAY AS CAA IS UNDER WAY...COULD EVEN SEE SOME SNOW
OVER SOUTHEAST OK AND POSSIBLY INTO EXTREME NORTHEAST TX.

SHV 64/50/58/35  8630  MLU 68/52/60/35 8630  04

In the hours before

Local storm report, Mar 7, 6:15 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 AM CST SAT MAR 07 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0115 AM    5 SE MONROE               LA   .75 INCH HAIL
03/07/98   OUACHITA

0315 AM    2 SW QUITMAN              TX   .75 INCH HAIL
03/07/98   WOOD

0523 AM    5 W MOUNT VERNON          TX   1.5 INCH HAIL
03/07/98   FRANKLIN

0535 AM    ROGERS                    LA   4.5 INCH HAIL
03/07/98   LA SALLE                       SOFTBALL SIZE HAIL DAMAGED
                                          CARS...INCLUDING BREAKING
                                          OF CAR WINDOWS

0540 AM    NEBO                      LA   2.75 INCH HAIL
03/07/98   LA SALLE                       BASEBALL SIZE HAIL

0550 AM    1 E JENA                  LA   2.75 INCH HAIL
03/07/98   LA SALLE                       BASEBALL SIZE HAIL
Local storm report, Mar 7, 6:15 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 AM CST SAT MAR 07 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0115 AM    5 SE MONROE               LA   .75 INCH HAIL
03/07/98   OUACHITA

0315 AM    2 SW QUITMAN              TX   .75 INCH HAIL
03/07/98   WOOD

0523 AM    5 W MOUNT VERNON          TX   1.5 INCH HAIL
03/07/98   FRANKLIN

0535 AM    ROGERS                    LA   4.5 INCH HAIL
03/07/98   LA SALLE                       SOFTBALL SIZE HAIL DAMAGED
                                          CARS...INCLUDING BREAKING
                                          OF CAR WINDOWS

0540 AM    NEBO                      LA   2.75 INCH HAIL
03/07/98   LA SALLE                       BASEBALL SIZE HAIL

0550 AM    1 E JENA                  LA   2.75 INCH HAIL
03/07/98   LA SALLE                       BASEBALL SIZE HAIL

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:56 PM CSTSevere Thunderstorm WarningSHVNatchitoches49 min
Mar 7, 12:54 AM CSTSevere Thunderstorm WarningSHVOuachita51 min
Mar 7, 5:28 AM CSTSevere Thunderstorm WarningSHVLaSalle62 min
Mar 7, 7:00 AM CSTSevere Thunderstorm WarningSHVGrant50 min
Mar 7, 7:07 AM CSTSevere Thunderstorm WarningSHVLaSalle48 min
Mar 7, 7:52 AM CSTSevere Thunderstorm WarningSHVJackson48 min
Mar 7, 8:47 AM CSTSevere Thunderstorm WarningSHVBienville63 min
Mar 7, 9:07 AM CSTSevere Thunderstorm WarningSHVSabine63 min
Mar 7, 9:45 AM CSTSevere Thunderstorm WarningSHVDe Soto50 min
Mar 7, 10:52 AM CSTSevere Thunderstorm WarningSHVClaiborne, Union33 min
Mar 7, 11:17 AM CSTSevere Thunderstorm WarningSHVLaSalle33 min
Mar 7, 5:46 PM CSTSevere Thunderstorm WarningSHVSabine49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.